Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 194, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 9, 2004, 6:44 PM CDT for Gray County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2004, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 9, 2004, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Gray County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:44 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 9, 3:44 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT MON AUG 9 2004 .DISCUSSION... DEWPOINTS FROM LATEST OBS INDICATE LOW LEVEL MOISTURE IS MIXING OUT A BIT IN THE SOUTHERN TEXAS PANHANDLE BUT IS HANGING TOUGH IN THE NORTHERN COUNTIES. THIS IS ALSO WHERE AN ENHANCED CU FIELD HAS DEVELOPED AND THERE SHOULD BE THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON INTO THIS EVENING...WITH INSTABILITY AND SHEAR PROFILES SUPPORTING SOME SEVERE. THE SAME COULD BE IN STORE FOR TOMORROW AS CONTINUED SOUTHERLY WINDS KEEP MOISTURE IN THE AREA...PLUS A COLD FRONT DROPPING INTO SOUTHERN KANSAS WILL ACT AS AN ADDITIONAL TRIGGER. THE COLD FRONT WILL MOVE THROUGH THE PANHANDLES TUE NIGHT WITH CONVECTION DEVELOPING ALONG THE FRONT IN KANSAS THEN MOVING SOUTH INTO THE AREA ALONG WITH THE FRONT. WENT LIKELY POPS IN THE OKLAHOMA PANHANDLE THEN GRADUALLY TAPERED THEM OFF TO THE SOUTH AS THE ATMOSPHERE STABILIZES OVERNIGHT. COOL TEMPS AND LOW POPS ARE IN THE FORECAST THE REMAINDER OF THE WEEK AS WEAK DISTURBANCES MOVE THROUGH THE NORTHWESTERLY UPPER FLOW AND OUR UNUSUAL SUMMER WEATHER CONTINUES. LOW CLOUDS SHOULD HANG AROUND THROUGH THU AND JUST AS THEY BEGIN TO BREAK OUT ANOTHER WEAK SURGE MAY MOVE THROUGH THE AREA PREVENTING A RAPID REBOUND IN HIGHS OVER THE WEEKEND. HAVE ADJUSTED TEMPS DOWN A BIT DURING THIS TIME PERIOD COMING MORE IN LINE WITH THE GFS ENSEMBLES AND ECMWF. WARMING MAY FINALLY BEGIN EARLY NEXT WEEK BUT WE SHOULD STILL STRUGGLE TO REACH 90 DEGREES. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 65 90 60 73 / 30 40 40 30 BEAVER 66 90 57 73 / 50 60 60 20 BOISE CITY 61 89 56 70 / 50 60 60 20 BORGER 64 91 61 74 / 30 50 50 30 BOYS RANCH 64 91 61 74 / 30 40 40 30 CANYON 65 91 61 75 / 30 40 40 30 CLARENDON 66 93 62 76 / 30 40 40 30 DALHART 63 90 58 72 / 30 50 50 20 GUYMON 65 90 58 73 / 50 60 60 20 HEREFORD 64 93 60 77 / 30 40 40 30 LIPSCOMB 67 91 60 75 / 40 50 50 20 PAMPA 65 91 60 74 / 30 40 40 30 SHAMROCK 67 93 63 76 / 30 40 40 30 WELLINGTON 68 94 65 77 / 30 40 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/10
Hazardous weather outlook, Aug 9, 1:00 PM CDT, 5 hours 44 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON AUG 9 2004 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL OCCUR FROM THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE IN ASSOCIATION WITH A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE PANHANDLES TUESDAY AFTERNOON AND TUESDAY NIGHT. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS THAT FORM THIS WEEK...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER GROUPS ACROSS THE OKLAOMA AND TEXAS PANHANDLES SHOULD BE ALERT AND READY FOR ACTIVATION LATER THIS AFTERNOON AND TONIGHT. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:54 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.